Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Austin/San Antonio, TX

March 8, 2006Bandera County, Kendall County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 8, 2006, 10:29 PM CST for Bandera County, Kendall County, Kerr County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2006, 10:29 PM CST (04:29 UTC)
Expired
Mar 8, 2006, 11:30 PM CST
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Bandera County, TX, Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 090429
SVREWX
TXC019-259-265-090530-
/O.NEW.KEWX.SV.W.0002.060309T0429Z-060309T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 PM CST WED MAR 8 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  KERR
  KENDALL
  BANDERA

* UNTIL 1130 PM CST

* AT 1022 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MEDINA...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CAMP VERDE...CENTER POINT...
  COMFORT...WARING AND SISTERDALE.

LAT...LON 2987 9931 2970 9924 2985 9858 3010 9866

$$
2 follow-up statements
000 
WWUS54 KEWX 090435
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 PM CST WED MAR 8 2006

TXC019-259-265-090530-
/O.CON.KEWX.SV.W.0002.000000T0000Z-060309T0530Z/
KERR TX-KENDALL TX-BANDERA TX-
1035 PM CST WED MAR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR BANDERA...KENDALL AND KERR COUNTIES...

AT 1027 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MEDINA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE CENTER POINT...COMFORT...
WARING AND SISTERDALE.

HAIL UP TO 1.5 INCHES IN DIAMETER HAS BEEN REPORTED IN THE CITY OF 
MEDINA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 2987 9931 2970 9924 2985 9858 3010 9866

$$
000 
WWUS54 KEWX 090514
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CST WED MAR 8 2006

TXC019-259-265-090530-
/O.CON.KEWX.SV.W.0002.000000T0000Z-060309T0530Z/
KERR TX-KENDALL TX-BANDERA TX-
1113 PM CST WED MAR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR BANDERA...KENDALL AND KERR COUNTIES...

AT 1102 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 10 MILES NORTH OF WARING...MOVING EAST AT 45 MPH.

.

LAT...LON 2987 9931 2970 9924 2985 9858 3010 9866

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 9:23 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 8, 9:23 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 PM CST WED MAR 8 2006

.UPDATE...
ADDED CHANCE OF SHOWERS WITH A FEW THUNDERSTORMS OVER PARTS
OF SOUTH CENTRAL TEXAS FOR TONIGHT...AHEAD OF PACIFIC COOL
FRONT AND ITS ASSOCIATED 500 HPA TROF. AS PACIFIC COOL FRONT
MOVES ACROSS AREA LATER TONIGHT AND EARLY THURSDAY...DRIER
CONDITIONS FORECAST TO QUICKLY FOLLOW FROM THE WEST.

WINDY DAY EXPECTED THURSDAY IN WAKR OF PACIFIC COOL FRONT...
WITH MILD TO WARM AFTERNOON HIGHS. MOSTLY CLEAR CONDITONS
THURSDAY NIGHT WITH COOL TEMPS EXPECTED TO BE FOLLOWED BY
SUNNY AND WARM FRIDAY. SLIGHT CHANCE FOR SHOWERS SHOWS UP
ON THE WEEKEND TO MONDAY MORNING...FOLLOWED BY DRY CONDITIONS
TUESDAY THROUGH WEDNESDAY.

&&

.PREV DISCUSSION... (ISSUED 559 PM CST WED MAR 8 2006)

AVIATION...
A RETREATING DRY LINE IS MOVG WEST AT 12 KT. ISOLD RW/TRW WL DVLP
ALG DRY LINE OVER THE HILL COUNTRY ARND 02Z. PREFRONTAL RW PSBL
KAUS VCNTY ARND 06Z. WIND SHEAR WILL BE A PROBLEM FM 06-10Z AS
WNDS AT 2K INCRS TO 40-50KT. ISOLD RW/TRW WL DVLP ALG APPROACHING
STG CDFNT AT 08Z AND MOV INTO KAUS VCNTY 10Z. AFT 10Z NW WNDS
20G30KT WL PERSIST THRU 18Z WITH OCNL 6SM DU. WNDS WL DECREASE
THRUT THE DAY, DROPPING TO 10KT BY 23Z.

PREV DISCUSSION... (ISSUED 350 PM CST WED MAR 8 2006)

DISCUSSION...A TRICKY FORECAST FOR THIS EVENING ACROSS SOUTH
CENTRAL TEXAS. THE THREAT FOR THUNDERSTORMS IS STILL A
POSSIBILITY. NOT MUCH CHANCE IN TERMS OF PRECIPITATION...IT IS
MAINLY A MATTER OF CONVECTIVE THUNDERSTORMS. THERE IS STILL A
SIGNIFICANT CAPPING INVERSION IN PLACE...HOWEVER...TEMPERATURES
HAVE INCREASED TO THE MID 80S AND EVEN INTO THE LOWER 90S IN SOME
AREAS. IT IS UNLIKELY THE CAP WILL BREAK...THUS AT THIS TIME NOT
EXPECTING THUNDERSTORMS TO OCCUR...BUT WILL KEEP A WATCHFUL EYE ON
THE SITUATION.

A PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY. NOT
EXPECTING MUCH COLD AIR...JUST DRY AIR. THUS...WENT 5 TO 10
DEGREES ABOVE GFS MOS GUIDANCE AND IN SOME INSTANCES ABOVE THE NAM
AS WELL. ANY COLD AIR ADVECTION ASSOCIATED WITH THE FRONTAL
PASSAGE WILL BE DIMINISHED BY DOWNSLOPING WINDS. IT WILL BE A VERY
BREEZY DAY WITH A POSSIBILITY OF A WIND ADVISORY NEEDING TO BE
ISSUED. THIS WILL CREATE VERY WARM TEMPERATURES ONCE AGAIN WITH
HIGHS REACHING THE MID 80S. A RED FLAG WARNING IS IN EFFECT FOR
THURSDAY DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS.

CONDITIONS WILL REMAIN DRY FOR THE REMAINDER OF THE WORK WEEK.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MENTIONED IN THE
FORECAST FOR SATURDAY WITH POSSIBLE DRYLINE STORMS. DID NOT STRAY
MUCH FROM GUIDANCE IN THE EXTENDED PERIODS.

EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

08/06/JB
Hazardous weather outlook, Mar 8, 3:45 PM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CST WED MAR 8 2006

TXZ171>173-183>194-202>209-217>225-228-091145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
345 PM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. IF THUNDERSTORMS
DEVELOP...SOME COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A RED FLAG WARNING IS IN EFFECT THURSDAY MORNING THROUGH EARLY
THURSDAY EVENING FOR LOW HUMIDITIES AND GUSTY WEST WINDS...OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 8, 9:24 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CST WED MAR 8 2006

TXZ171>173-183>194-202>209-217>225-228-090615-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
924 PM CST WED MAR 8 2006

...SCATTERED SHOWERS TONIGHT AND WINDY THURSDAY...

AN AREA OF DEVELOPING SHOWERS WAS FROM NEAR BRAKETTVILLE TO
WEST OF KERRVILLE...WITH A FEW ISOLATED THUNDERSTORMS.
THIS AREA OF SCATTERED SHOWERS OR THUNDERSTORMS IS EXPECTED TO
DEVELOP EAST TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS.

A PACIFIC COOL FRONT AND ITS ASSOCIATED WEATHER SYSTEM ALOFT IS
FORECAST TO SWEEP EAST OF THE AREA THURSDAY...BRINGING STRONG
WEST AND NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 35 TO
AROUND 40 MPH.
Special weather statement, Mar 8, 9:30 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 PM CST WED MAR 8 2006

TXZ171>173-183>194-202>209-217>225-228-090615-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
930 PM CST WED MAR 8 2006

...SCATTERED SHOWERS OR THUNDERSTORMS TONIGHT AND WINDY THURSDAY...

AN AREA OF DEVELOPING SHOWERS AND THUNDERSTORMS WAS FROM EAST
OF BRAKETTVILLE TO HONDO AND NORTH TO NEAR KERRVILLE. THIS AREA OF
SCATTERED SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP EAST
TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS.

A PACIFIC COOL FRONT AND ITS ASSOCIATED WEATHER SYSTEM ALOFT IS
FORECAST TO SWEEP EAST OF THE AREA THURSDAY...BRINGING WEST AND
NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 35 TO AROUND 40 MPH.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 11:05 PM CSTSevere Thunderstorm WarningEWXBlanco, Hays, Travis40 min
Mar 8, 11:10 PM CSTSevere Thunderstorm WarningEWXMedina60 min
Mar 8, 11:35 PM CSTSevere Thunderstorm WarningEWXBandera, Bexar, Kendall36 min
Mar 9, 12:39 AM CSTSevere Thunderstorm WarningEWXHays, Travis53 min
Mar 9, 1:16 AM CSTSevere Thunderstorm WarningEWXBastrop, Lee, Williamson26 min
Mar 9, 1:16 AM CSTSevere Thunderstorm WarningEWXBastrop, Lee, Williamson44 min
Mar 9, 5:25 AM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more10 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.